Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 13, 2015, 5:09 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2015, 5:09 PM CDT (22:09 UTC)
- Expired
- Apr 13, 2015, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 6:53 PM CDT | FLASH FLOOD | 2 N Mulberry, AR | WATER RUNNING OVER SILVER BRIDGE |
| Apr 13, 6:53 PM CDT | FLASH FLOOD | Charleston, AR | A FEW STREETS CLOSED IN TOWN DUE TO HIGH WATER |
| Apr 13, 7:02 PM CDT | FLASH FLOOD | 3 Ne Hartford, AR | WATER FLOWING OVER THE ROAD ON HIGHWAY 96 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -213 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WGUS54 KTSA 132209
FFWTSA
ARC033-047-131-140400-
/O.NEW.KTSA.FF.W.0011.150413T2209Z-150414T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON APR 13 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 1100 PM CDT
* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 3 INCHES OF
RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2 POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
CEDARVILLE...CHARLESTON...FORT SMITH...MOUNTAINBURG...NATURAL
DAM...OZARK...VAN BUREN...ALMA...ALTUS...BARLING...BLOOMER...
BONANZA...BRANCH...BURNVILLE...CASS...DENNING...DYER...EXCELSIOR...
FERN...FIGURE FIVE...FORT CHAFFEE...FORT SMITH REGIONAL AIRPORT...
GREENWOOD...HACKETT...HARTFORD...HUNTINGTON...JENNY LIND...
LAVACA...MANSFIELD AND MIDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3532 9390 3523 9393 3522 9402 3513 9404
3514 9413 3510 9414 3507 9423 3497 9422
3493 9444 3540 9443 3565 9447 3570 9369
$$1 follow-up statement
730
WGUS74 KTSA 140031
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT MON APR 13 2015
ARC033-047-131-140400-
/O.CON.KTSA.FF.W.0011.000000T0000Z-150414T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
731 PM CDT MON APR 13 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SEBASTIAN...FRANKLIN AND
SOUTHERN CRAWFORD COUNTIES UNTIL 1100 PM CDT...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LIGHT TO MODERATE RAINFALL WAS COMING TO AN END ACROSS THE
WARNED AREA.1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN AND FLOODING OF
LOW LYING AREAS WILL LIKELY CONTINUE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CEDARVILLE...CHARLESTON...FORT SMITH...MOUNTAINBURG...NATURAL DAM...
OZARK...VAN BUREN...ALMA...ALTUS...BARLING...BLOOMER...BONANZA...
BRANCH...BURNVILLE...CASS...DENNING...DYER...EXCELSIOR...FERN...
FIGURE FIVE...FORT CHAFFEE...FORT SMITH REGIONAL AIRPORT...
GREENWOOD...HACKETT...HARTFORD...HUNTINGTON...JENNY LIND...LAKE FORT
SMITH...LAVACA AND MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3532 9390 3523 9393 3522 9402 3513 9404
3514 9413 3510 9414 3507 9423 3497 9422
3493 9444 3540 9443 3565 9447 3570 9369
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 3:37 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 13, 3:37 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 337 PM CDT MON APR 13 2015 .DISCUSSION... THE COLD FRONT HAS MOVED THROUGH THE ENTIRE AREA...HOWEVER POST FRONTAL PRECIP REMAINS ONGOING ACROSS MOST OF THE AREA. A DEFORMATION ZONE ACROSS THE AREA HAS RESULTED IN RAINFALL AMOUNTS OF 2-3 INCHES HAS FALLEN ACROSS SE OK SINCE MIDNIGHT. RAINFALL AMOUNTS SHOULD LESSEN WITH TIME...WHILE AREAL MOVEMENT REMAINS SLOW GOING ACROSS ERN OK/NW AR.. A DEFINITIVE BACK EDGE TO THE RAIN SHIELD CONTINUES TO WORK IN FROM SC OK THIS AFTERNOON. OVERALL COVERAGE OF RAIN AND AMOUNTS SHOULD LESSEN BETWEEN 00-06Z...BUT WILL CARRY A PRE FIRST PERIOD BASED ON LATEST RADAR TRENDS. NEXT ROUND OF PRECIP SHOULD FOCUS ACROSS SE OK/ WC AFTER 06Z TONIGHT AS ADDITIONAL UPPER LEVEL ENERGY ROTATES AROUND THE APPROACHING UPPER LOW. THIS FEATURE WILL OPEN UP AND LIFT NORTHEAST BY LATE TOMORROW. WILL TAPER POPS IN THE LATE TUESDAY TO THURSDAY TIME PERIOD AS THE AREA WILL BE IN BETWEEN SYSTEMS. AS THIS NEXT SYSTEM IMPACTS THE SOUTHERN PLAINS LATER IN THE WEEK...WILL KEEP HIGHEST POPS ACROSS WRN ZONES AS THE UPPER LOW SLOWLY MIGRATES FROM THE FOUR CORNERS REGION INTO THE TX PANHANDLE IN THE THURSDAY TO LATE SATURDAY TIME FRAME. LATE IN THE WEEKEND... THIS SYSTEM WILL OPEN UP AND LIFT NORTHEAST. WILL TAPER POPS ACCORDINGLY FROM SW-NE IN SUN-MON PERIOD. AMPLE CLOUD COVER AND ONGOING RAIN CHANCES WILL RESULT IN TEMPERATURES BELOW SEASONAL AVERAGES MOST DAYS OF THIS FORECAST CYCLE. && .PRELIMINARY POINT TEMPS/POPS... TUL 50 64 51 71 / 50 60 30 20 FSM 53 66 52 73 / 60 50 50 30 MLC 54 64 52 73 / 70 60 30 20 BVO 47 64 48 70 / 40 50 30 30 FYV 48 62 50 68 / 50 50 50 30 BYV 48 61 48 67 / 50 50 50 30 MKO 51 65 51 71 / 50 60 30 20 MIO 47 64 48 68 / 40 50 50 30 F10 51 62 51 71 / 50 60 30 20 HHW 57 67 54 74 / 70 60 30 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....23
Hazardous weather outlook, Apr 13, 3:09 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 309 PM CDT MON APR 13 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 309 PM CDT MON APR 13 2015 ...HEAVY RAINFALL ALONG WITH A FLASH FLOOD POTENTIAL THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST. ONSET...ONGOING. DISCUSSION... WIDESPREAD RAIN SHOWERS CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEHIND A COLD FRONT EXITING THE REGION TO THE SOUTHEAST. HOURLY RAINFALL AMOUNTS OF UP TOWARD A HALF INCH PER HOUR WITH SOME LOCATIONS RECEIVING UP NEAR ONE INCH PER HOUR HAS ALLOWED FOR AN INCREASE IN FLASH FLOOD CONDITIONS OVER MUCH OF EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS NORTHWEST ARKANSAS. AN ISOLATED THUNDER POTENTIAL WILL REMAIN POSSIBLE OVER FAR SOUTHEAST OKLAHOMA THROUGH THE AFTERNOON HOURS...CLOSER TO THE COLD FRONT. RAIN CHANCES ALONG WITH ISOLATED THUNDER WILL CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY MAKES ITS WAY EAST NORTHEASTWARD THROUGH WESTERN TEXAS. ALSO...BEHIND THE FRONTAL BOUNDARY THIS AFTERNOON...GUSTY NORTHERLY WINDS IN THE 15 TO NEAR 30 MPH HAVE BEEN COMMON ACROSS THE REGION. THESE GUSTY WINDS SHOULD SUBSIDE THIS EVENING AND OVERNIGHT WITH NORTHEASTERLY WINDS OF 10 TO 15 MPH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES ARE FORECAST TO CONTINUE THROUGH THE WEEK AS THE UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY IN WESTERN TEXAS MOVES ACROSS THE SOUTHERN PLAINS. A SECOND LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT LOOK TO MOVE INTO THE PLAINS DURING THE SECOND HALF OF THE WEEK AND INTO THE WEEKEND...THUS CONTINUING THUNDERSTORM POTENTIAL FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A LIMITED SEVERE POTENTIAL LOOKS TO BE POSSIBLE EACH DAY THIS WEEK...WITH A SLIGHTLY GREATER POTENTIAL LATE IN THE WEEK AS THE NEXT COLD FRONT IS FORECAST TO MOVE THROUGH. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 13, 1:44 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 5 WSW HARTSHORNE 34.82N 95.64W
04/13/2015 PITTSBURG OK LAW ENFORCEMENT
HIGHWAY 63 CLOSED DUE TO HIGH WATER BETWEEN BACHE RD AND
HAILEYVILLE
&&
NMMLocal storm report, Apr 13, 3:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD POTEAU 35.05N 94.62W
04/13/2015 LE FLORE OK EMERGENCY MNGR
POTEAU PD CLOSING SEVERAL CITY STREETS THAT ARE
IMPASSIBLE DUE TO RISING WATER.
&&
NMMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:29 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 6 hr |
| Apr 13, 12:30 PM CDT | Areal Flood Advisory | TSA | Sebastian | 7 hr |
| Apr 13, 3:16 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.